MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXRIB UNIVERSAL PLATE 8 HOLES; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXRIB UNIVERSAL PLATE 8 HOLES; PLATE,FIXATION,BONE
Model Number 04.501.009
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient came back in for a followup visit, at that time an x-ray was taken and showed the titanium matrixrib universal plate was broken in half.The surgeon performed an open reduction internal fixation (orif) of the rib on (b)(6) 2019 where the synthes ti matrixrib universal plate 8 hole was implanted correctly across the fractured bone site.There is less than desirable treatment outcome (delayed healing) due to plate breaking.The surgeon will leave it alone and treat the patient with pain medicine in order to avoid a second surgery for hardware removal.Patient status has improved.Concomitant device reported: unknown screw: matrixrib (part# unknown, lot# unknown, quantity# 1).This report is for one (1) ti matrixrib universal plate 8 holes.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
Updated: a revision surgery occurred to remove broken hardware on (b)(6) 2019.No surgical delay was noted.No fragments were generated or left behind in the patient.The patient was listed as stable.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Event : updated description to include revision surgery code 3191 is for surgical/medical intervention; revision/hardware removal procedure without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(device is now expected to return for investigation) device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Event : to capture the concomitant quantity of screws from 1 to 8.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update:8/15/2019: concomitant device reported: unknown screw: matrixrib (part# unknown, lot# unknown, quantity# 8).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Patient id: (b)(6).Part 04.501.009, lot 3l35089: manufacturing site: mezzovico.Release to warehouse date: february 05, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.A product investigation was completed: the ti matrixrib universal plate 8 holes was received broken into two pieces.No other issues were identified with the plate.Eight 2.9 mm ti matrixrib locking screws were returned as concomitant devices without an alleged complaint condition.Upon visual inspection, there is no evidence that the screws contributed to the complaint condition, and therefore no additional investigation will be performed on the implants.Dimensional inspection showed the relevant dimensions were conforming.The relevant drawing, reflecting the manufactured and current revision, was reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The complaint condition is confirmed for the ti matrixrib universal plate 8 holes as the plate was broken into two pieces.While no definitive root cause could be determined, it is possible that condition was due to early excessive strain by patient and/or unintended forces.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Updated event description: it was reported that on june 3, 2019, the patient came back in for a follow up visit, at that time an x-ray was taken and showed the titanium matrixrib universal plate was broken in half.The surgeon performed an open reduction internal fixation (orif) of the rib on may 05, 2019 where the synthes ti matrixrib universal plate 8 hole was implanted correctly across the fractured bone site.There is less than desirable treatment outcome (delayed healing) due to plate breaking.The surgeon will leave it alone and treat the patient with pain medicine in order to avoid a second surgery for hardware removal.Patient status has improved.The implant(s) was not returned and instead the investigation will be done based on the supplied image(s) from the attachments (1 image(s) from the attachment(s) of the product complaint).The image(s) was reviewed and the complaint condition for broken was confirmed as the image provided showed the implant was broken in half.As the implant(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number from the image(s).No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIXRIB UNIVERSAL PLATE 8 HOLES
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8744104
Report Number2939274-2019-58909
Device Sequence Number1341996
Product Code HRS
UDI-Device Identifier10887587017082
UDI-Public(01)10887587017082
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K161590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.501.009
Device Catalogue Number04.501.009
Device Lot Number3L35089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer07/08/2019
07/15/2019
08/15/2019
09/16/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date07/15/2019
07/26/2019
09/10/2019
10/01/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: MATRIXRIB; UNK - SCREWS: MATRIXRIB
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight127